Klonopin & Rebound Anxiety Question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Zomese
Regular Member


Date Joined Apr 2007
Total Posts : 150
   Posted 9/12/2007 2:42 PM (GMT -7)   
I was prescribed klonopin a couple of months ago for panic/anxiety. I was prescribed 1mg as needed. I've taken it maybe four or five times - less that once a week, not even every week.
 
I feel like I'm getting a different kind of anxiety now. I feel really jumpy and uneasy inside, and my heart races, I also get a burning in my stomach. It's also hard to take a deep breath. This has been on and off for 3 days. I have not taken any klonopin for over a week.
 
So now heres my question, can taking klonopin so infrequently cause rebound anxiety or make anxiety worse in the long run?
 
Am I doing myself a dis-service taking it at all?

Zomese

28 years old

Bipolar II, Panic Disorder, OCD

Seroquel and Klonopin as needed

-------------------------- 


 
 
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/12/2007 3:05 PM (GMT -7)   

Hello,

If I understand you correctly you have used hardly any of the med, 1 mg less than once a month.

If I read your post right it does not seem to me to be a rebound effect.

Stopping the drug suddenly can worsen your condition and cause withdrawal symptoms (anxiousness, sleeplessness, and irritability). Your doctor probably will decrease your dose gradually. Reference: Pocket Guide PDR, 7th addition.

I understand this to mean a regular daily dosing regime.

I would talk with your prescribing physician on how you should be using the medication.

Take care.

 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


Zomese
Regular Member


Date Joined Apr 2007
Total Posts : 150
   Posted 9/12/2007 3:25 PM (GMT -7)   
Thanks for your reply. Its more like 1 mg a week if that. Some weeks I don't take it at all.
 
I guess what I should have asked is can klonopon make anxiety/panic worse in the long run?
 
I'm just trying to figure out why I have this new feeling, and the only thing that I can think of that is different is the klonopin.
 
I'm not trying to wean off of it, since I haven't taken it that often or on a regular basis. That would not be necessary.
 
I think maybe rebound was the wrong word to use.
 

Zomese

28 years old

Bipolar II, Panic Disorder, OCD

Seroquel and Klonopin as needed

-------------------------- 


 
 
 


Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 9/12/2007 6:27 PM (GMT -7)   

When on it regulary, the withdrawal is often worse then the anxiety you started with if the withdrawal isn't handled correctly. (I've been there and it's awful)

I've found with my anxiety sometimes when you actually get use to some of the symptoms your body produces new ones, afterall our minds can't have fun scaring us if we don't find the symptom scary anymore.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:43 AM (GMT -7)
There are a total of 2,732,455 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
217 Guest(s), 5 Registered Member(s) are currently online.  Details
Bui, Psilociraptor, ks1905, Buddy Blank, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer